Format

Send to

Choose Destination
See comment in PubMed Commons below
Br J Sports Med. 2008 Jan;42(1):74-5; discussion 75. doi: 10.1136/bjsm.2007.03932.

Hepatocellular carcinoma associated with recreational anabolic steroid use.

Author information

1
Peter Gorayski, Department of General Medicine, Flinders Medical Centre, Flinders Drive, Bedford Park, SA, Australia. peter.gorayski@gmail.com

Erratum in

  • Br J Sports Med. 2009 Oct 1;43(10):764.
  • Br J Sports Med. 2010 Oct;44(13):e5.

Abstract

A 35-year-old male bodybuilder was found to have a hepatocellular carcinoma (HCC) arising in a pre-existing hepatic adenoma following recreational anabolic steroid use. Given the widespread use of recreational anabolic steroids, another potentially life-threatening complication is highlighted in addition to the more commonly recognised hepatic adenoma. Malignant transformation to HCC from a pre-existing hepatic adenoma confirmed by immunohistochemical study has previously not been reported in athletes taking anabolic steroids. Further studies using screening programmes to identify high-risk individuals are recommended.

PMID:
18178686
DOI:
10.1136/bjsm.2007.03932
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Support Center